Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 3, 2000, 5:01 PM CST for 6 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 3, 2000, 5:01 PM CST (23:01 UTC)
- Expired
- Jan 3, 2000, 8:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell County, KY, Crittenden County, KY, Daviess County, KY, Hopkins County, KY, McLean County, KY, Webster County, KY
The radar
The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 032306 FFWPAH KYC033-055-059-107-149-233-040200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 501 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLEAN COUNTY IN WESTERN KENTUCKY HOPKINS COUNTY IN WESTERN KENTUCKY DAVIESS COUNTY IN WESTERN KENTUCKY WEBSTER COUNTY IN WESTERN KENTUCKY CRITTENDEN COUNTY IN WESTERN KENTUCKY CALDWELL COUNTY IN WESTERN KENTUCKY * UNTIL 800 PM CST * AT 455 PM CST...DOPPLER RADAR ESTIMATED THAT 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER THIS AREA IN THE PAST HOUR. MOST OF THE RAIN FELL ALONG A LINE FROM NEAR PRINCETON KENTUCKY...TO SLAUGHTER...TO OWENSBORO KENTUCKY. KENTUCKY STATE POLICE REPORTED SOME FLOODING PROBLEMS IN PRINCETON. * DOPPLER RADAR INDICATED THAT ANOTHER 1 TO 3 INCHES IS POSSIBLE THROUGH 800 PM AS SHOWERS AND THUNDERSTORMS MOVE NORTHEAST THROUGH THE AREA AT 50 TO 60 MPH. * LOCATIONS IN THE WARNING INCLUDE... SEBREE PROVIDENCE OWENSBORO MARION MADISONVILLE EARLINGTON CLAY CALHOUN A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3785 8690 3718 8755 3717 8790 3736 8817 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:05 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 3, 3:05 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CST MON JAN 3 2000 LATEST KPAH RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTHWEST INDIANA ...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. THIS AREA HAS RECEIVED COPIOUS AMOUNTS OF RAINFALL SINCE LAST NIGHT AND ANY ADDITIONAL RAINFALL FROM THESE STORMS WILL ONLY AGGRAVATE THE FLOODING THAT IS ONGOING AT THIS TIME. BECAUSE OF THIS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THIS AREA. THE BACK EDGE OF THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST TONIGHT. HOWEVER...SURFACE OBSERVATIONS INDICATE AN AREA OF WRAP-AROUND LIGHT RAIN AND SNOW OVER WESTERN MISSOURI. THIS PRECIPITATION IS EXPECTED TO MOVE EASTWARD INTO THE REGION OVERNIGHT. THE SYSTEM RESPONSIBLE FOR THE PRECIPITATION IS EXPECTED TO MOVE EAST OF REGION TOMORROW. IN REPONSE...THE PRECIP SHOULD END FROM THE WEST. ANY SNOW THAT DOES FALL IS EXPECTED TO BE VERY LIGHT AND THEREFORE...DO NOT EXPECT ANY ACCUMULATIONS. MORE SEASONABLE AIR WILL MOVE INTO THE REGION OVERNIGHT AND THEN CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WORKWEEK. .PAH...FLASH FLOOD WATCH THIS EVENING FOR SOUTHWEST INDIANA... WESTERN KY AND EXTREME SOUTHERN ILLINOIS. JSH
In the hours before
Local storm report, Jan 3, 1:51 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:01 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:21 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.Local storm report, Jan 3, 2:41 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.
1145 AM HENDERSON KY WIND DAMAGE
01/03/00 HENDERSON COUPLE TREES DOWN.
REPORTED BY EMERGENCY
MANAGER.
1150 AM MT VERNON IN WIND DAMAGE
01/03/00 POSEY SEVERAL POWER POLES
DOWN AND POWER OUT IN
MT VERNON. TIME
ESTIMATED. REPORTED BY
EMERGENCY MANAGER.
1210 PM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH DAMAGE TO A COUPLE OF
GARAGES. SIDING OFF
HOUSES. ROOF BLOWN OFF
PORCH. TIME IS
R ESTIMATED. REPORTED BY
EMERGENCY MANAGER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Carlisle | 30 min |
| Jan 3, 11:14 AM CST | Severe Thunderstorm Warning | PAH | Union | 31 min |
| Jan 3, 11:45 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 30 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 36 min |
| Jan 3, 2:19 PM CST | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jan 3, 2:36 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle | 3 hr |
| Jan 3, 3:11 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 29 min |
| Jan 3, 3:16 PM CST | Severe Thunderstorm Warning | PAH | Hickman | 29 min |
| Jan 3, 3:25 PM CST | Flash Flood Warning | PAH | Henderson | 110 min |
| Jan 3, 3:26 PM CST | Tornado Warning | PAH | Webster | 34 min |
| Jan 3, 3:32 PM CST | Flash Flood Warning | PAH | Fulton, Graves, Hickman | 118 min |
| Jan 3, 3:40 PM CST | Tornado Warning | PAH | Graves, Hickman | 35 min |
| Jan 3, 3:43 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 32 min |
| Jan 3, 4:12 PM CST | Tornado Warning | PAH | Daviess | 33 min |
| Jan 3, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 39 min |
| Jan 3, 5:24 PM CST | Tornado Warning | PAH | McLean | 21 min |
| Jan 3, 5:30 PM CST | Tornado Warning | PAH | Calloway, Trigg | 30 min |
| Jan 3, 5:55 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.